Alert archive / Arkansas / Tornado Warnings in 2005
Tornado Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Apr 11, 2005, 6:17 PM CDT for Logan County, Pope County, Yell County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2005, 6:17 PM CDT (23:17 UTC)
- Expired
- Apr 11, 2005, 7:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Logan County, AR, Pope County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 255 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLZK 112317 TORLZK ARC083-115-149-120000- /O.NEW.KLZK.TO.W.0002.050411T2317Z-050412T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 617 PM CDT MON APR 11 2005 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN POPE COUNTY IN CENTRAL ARKANSAS NORTH CENTRAL YELL COUNTY IN CENTRAL ARKANSAS EAST CENTRAL LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 700 PM CDT * AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES SOUTHWEST OF LONDON...MOVING EAST AT 15 MPH. * THE TORNADO WILL BE NEAR... LONDON AROUND 645 PM CDT RUSSELLVILLE...DARDANELLE AROUND 700 PM CDT && IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3530 9353 3516 9350 3523 9306 3540 9311 $$ 56
2 follow-up statements
000 WWUS54 KLZK 112335 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 634 PM CDT MON APR 11 2005 ARC083-115-149-120000- /O.CON.KLZK.TO.W.0002.000000T0000Z-050412T0000Z/ YELL AR-LOGAN AR-POPE AR- 634 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR SOUTHWESTERN POPE...EAST CENTRAL LOGAN AND NORTH EASTERN YELL COUNTIES... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 3 MILES WEST OF MT. NEBO STATE PARK...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE DARDANELLE AND RUSSELLVILLE. LAT...LON 3528 9350 3515 9348 3516 9308 3529 9310 $$ 56
000 WWUS54 KLZK 112347 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 646 PM CDT MON APR 11 2005 ARC083-115-149-120000- /O.CON.KLZK.TO.W.0002.000000T0000Z-050412T0000Z/ YELL AR-LOGAN AR-POPE AR- 646 PM CDT MON APR 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 700 PM CDT FOR SOUTHWESTERN POPE...EXTREME EAST CENTRAL LOGAN AND NORTHEASTERN YELL COUNTIES... AT 643 PM CDT...LAW ENFORCEMENT REPORT A TORNADO ON THE GROUND SIX MILES WEST OF DARDANELLE MOVING TO THE NORTHEAST AT 15 MPH. TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE WALLS. LAT...LON 3528 9343 3515 9345 3516 9308 3528 9311 $$ 56
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Apr 11, 2:27 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 11, 2:27 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 227 PM CDT MON APR 11 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY... MODELS IN SURPRISINGLY GOOD AGREEMENT THIS AFTERNOON WITH SUCH A DYNAMIC SYSTEM WORKING ITS WAY THROUGH THE MID SOUTH. GFS SLIGHTLY FASTER THAN PREVIOUS RUNS BUT NOT ENOUGH TO HAVE A DRAMATIC EFFECT ON THE SENSIBLE WEATHER. GFS CONTINUES TO SHOWS BEST RUN TO RUN CONSISTENCY IN SPITE OF ITS SLIGHTLY FASTER TREND THIS MORNING WHILE THE NAM/ETA MODEL HAS BEEN WAFFLING A BIT. ALL THINGS CONSIDERED...WILL GO WITH A BLEND OF MODELS THIS AFTERNOON WITH A SLIGHT LEANS TOWARDS THE GFS. UPPER LEVEL LOW OVER CENTRAL PLAINS WILL CONTINUE TO SLOWLY MOVE EAST/SOUTHEAST OVER THE NEXT 48 HOURS WITH ASSOCIATED TROF AXIS TAKING ON MORE OF A NEGATIVE TILT WITH TIME. LATEST SURFACE ANALYSIS PLACES COLD FRONT OVER ALONG THE OKLAHOMA/BORDER AND MAKING SLOW PROGRESS EASTWARD. SLOW MOVEMENT WILL CONTINUE THROUGH THE EVENING. FRONT WILL ACT AS THE FOCUS POINT FOR ADDITIONAL PRECIPITATION THIS EVENING WITH SEVERAL PIECES OF ENERGY EJECTING OUT OF THE UPPER LOW. PLENTY OF GULF MOISTURE IN PLACE WITH LOCALLY HEAVY RAIN A POSSIBILITY MAINLY OVER THE EAST AND SOUTHEAST. FIRST WAVE OF CONVECTION THAT MOVED THROUGH THIS MORNING DID PRODUCE SOME LARGE HAIL WITH LOCALIZED FLOODING ALSO REPORTED OVER PARTS OF THE EAST. CONVECTION AND STEADY RAIN WORKED OVER THE AIR MASS PRETTY WELL TODAY AND SEVERE POTENTIAL APPEARS TO BE LIMITED OVER CENTRAL AND NORTHERN SECTIONS OF THE STATE. SATELLITE CONTINUES TO SHOW SOME BREAKS IN THE CLOUD COVER OUT WEST WHICH COULD LEAD TO RAPID DESTABILIZATION AND SUBSEQUENT THUNDERSTORM DEVELOPMENT. STILL BELIEVE HAIL WOULD BE THE PRIMARY CONCERN. OF GREATER CONCERN IS THE SOUTHEAST PART OF THE STATE. STRONG SQUALL LINE CONTINUES TO MOVE THROUGH CENTRAL LOUISIANA WITH INDIVIDUAL CELLS SHOWING SOME ROTATION. NORTHERN PORTION OF THIS SQUALL LINE WILL CLIP SOUTHEAST ARKANSAS WHERE A TORNADO WATCH REMAINS IN EFFECT. BEST DYNAMICS WILL REMAIN TO THE SOUTHEAST OF THE STATE WHERE SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE. FRONT WILL MOVE SLOWLY INITIALLY BUT AS AS TROF BEGINS TO TAKE ON THE NEGATIVE TILT...IT WILL ACCELERATE THROUGH THE STATE BY MORNING. WATER VAPOR CONTINUES TO SHOW SIGNIFICANTLY DRIER AIR JUST TO THE WEST WHICH WILL COME IN FAIRLY QUICKLY BEHIND THE FRONT. WILL TAPER OFF POPS ACCORDINGLY FROM WEST TO EAST THIS EVENING LEAVING ONLY SCATTERED POPS ACROSS THE AREA AFTER MIDNIGHT. UPPER LOW WILL BE MORE STUBBORN TO LEAVE THE AREA AND IT DRIFTS ACROSS THE NORTHERN ARKANSAS/SOUTHERN MISSOURI THROUGH WEDNESDAY NIGHT. CLOSE PROXIMITY OF THE UPPER LOW AND COLD POOL ALOFT ASSOCIATED WITH IT WILL PRODUCE STEEP MID LEVEL LAPSE RATES TUESDAY AFTERNOON. WILL NEED TO KEEP SCATTERED SHOWERS IN PLACE WITH ISOLATED THUNDER WITH SOME SMALL HAIL POSSIBLE AS COLD POOL SWINGS THROUGH. MOISTURE WILL CONTINUE TO WRAP AROUND THE UPPER LOW ON WEDNESDAY AS IT DRIFTS TO THE SOUTHEAST. WILL NEED TO HOLD ON TO SLIGHT CHANCE POPS EVEN AS UPPER RIDGE TRIES TO BUILD IN FROM THE WEST. WITH RIDGE STRENGTHENING TO THE WEST THURSDAY AND EVENTUALLY BUILDING OVER THE AREA FRIDAY...DRY WEATHER WILL PREVAIL. CONCERNING TEMPERATURES...COOLER AND DRIER AIR PROGGED THROUGH THE PERIOD WITH TEMPERATURES AVERAGING BELOW NORMAL WITH A SLIGHT WARMING TREND TOWARDS THE END OF THE WEEK. WENT WITH A BLEND OF MAV/FWC NUMBERS THIS AFTERNOON. && .LONG TERM... FRIDAY NIGHT THROUGH MONDAY BY EARLY FRIDAY NIGHT...AN UPPER LEVEL RIDGE WILL BE MOVING EASTWARD OVER THE FORECAST AREA. MOISTURE WILL BE DECREASING. BUT THEN MOISTURE INCREASES BY SATURDAY MORNING AS HIGH PRESSURE MOVES EAST. WILL KEEP LOW POPS FOR SATURDAY AND SATURDAY NIGHT. MILD TEMPERATURES WILL PREVAIL THROUGH THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 50 67 47 67 / 60 30 10 20 HARRISON AR 46 61 44 61 / 50 40 20 20 HOT SPRINGS AR 49 67 47 67 / 40 20 10 20 PINE BLUFF AR 51 68 48 69 / 60 20 10 20 MOUNTAIN HOME AR 47 61 44 61 / 60 40 20 20 MONTICELLO AR 52 70 49 72 / 60 20 10 20 SEARCY AR 50 66 46 66 / 60 30 20 20 MOUNT IDA AR 48 66 47 67 / 40 20 10 20 RUSSELLVILLE AR 47 65 46 65 / 40 30 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...56 / LONG TERM....38
Hazardous weather outlook, Apr 11, 4:15 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 415 PM CDT MON APR 11 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-121000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 415 PM CDT MON APR 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS WILL BRING A CONTINUING CHANCE OF PRECIPITATION TO THE AREA TONIGHT. A STRONG DISTURBANCE EJECTING FROM THIS LOW MOVED ACROSS THE AREA EARLIER TODAY PRODUCING WIDESPREAD RAIN IN EXCESS OF AN INCH AND SEVERE THUNDERSTORMS THAT PRODUCED HAIL IN EXCESS OF 3/4 OF AN INCH IN DIAMETER. THE STEADY AND HEAVY RAIN WILL BE ENDING FROM WEST TO EAST THIS EVENING BUT ADDITIONAL THUNDERSTORM DEVELOPMENT IS LIKELY AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE REGION. THE STORMS THAT DO FORM ALONG THE FRONT WILL BE SCATTERED IN NATURE WITH THE MAIN THREAT LARGE HAIL IN EXCESS OF THREE QUARTERS OF AN IN INCH IN DIAMETER. A LARGE AREA OF THE STATE EXPERIENCED HEAVY RAIN TODAY AND THIS HAS STABILIZED THE AIR MASS TO SOME EXTENT. THE CHANCES OF SEVERE WEATHER WILL BE OVER ONCE THE FRONT PASSES THROUGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THAT SAME UPPER LEVEL LOW WILL TRAVERSE THE ARKANSAS AND MISSOURI BORDER TUESDAY INTO WEDNESDAY. THE LOW ITSELF WILL BE WEAKENING WITH TIME BUT MAY STILL GENERATE WIDELY SCATTERED SHOWERS. A POCKET OF COLD AIR ALOFT WILL ACCOMPANY THE LOW AS MOVES ACROSS THE AREA AND ISOLATED THUNDERSTORMS COULD DEVELOP DURING THE AFTERNOON DURING THE HEAT OF THE DAY. PRESENT INDICATIONS ARE THE AIR WILL BE LACK THE NECESSARY INSTABILITY FOR SEVERE THUNDERSTORMS BUT SOME OF THE THUNDERSTORMS WITH SMALL HAIL COULD DEVELOP TUESDAY AFTERNOON... MOSTLY IN NORTHERN ARKANSAS...NEAR THE TRACK OF THE UPPER LOW. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
In the hours before
Local storm report, Apr 11, 12:25 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1225 PM CDT MON APR 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 5 N CLARENDON 34.77N 91.31W
04/11/2005 MONROE AR LAW ENFORCEMENT
HWY 302 COVERED WITH WATER.
&&
220Special weather statement, Apr 11, 3:26 PM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 326 PM CDT MON APR 11 2005 ARZ064-065-068-069-112100- BRADLEY-DESHA-DREW-LINCOLN- 326 PM CDT MON APR 11 2005 TORNADO WATCH NUMBER 150 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... BRADLEY...DESHA...DREW AND LINCOLN. 56
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:56 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 49 min |
| Apr 11, 5:17 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 43 min |
| Apr 11, 5:40 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 50 min |
| Apr 11, 5:45 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, White | 45 min |
| Apr 11, 5:53 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 52 min |
| Apr 11, 6:04 AM CDT | Severe Thunderstorm Warning | LZK | Hot Spring | 26 min |
| Apr 11, 6:43 AM CDT | Severe Thunderstorm Warning | LZK | Grant | 47 min |
| Apr 11, 12:20 PM CDT | Flash Flood Warning | LZK | Arkansas, Monroe | 115 min |
| Apr 11, 4:27 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 48 min |
| Apr 11, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 29 min |
| Apr 11, 6:01 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope | 44 min |
| Apr 11, 6:55 PM CDT | Tornado Warning | LZK | Conway, Pope, Yell | 50 min |
Nearby
Tornado Warnings in Arkansas, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.